J Korean Soc Clin Toxicol.  2016 Jun;14(1):60-65.

A Case of Aconite Poisoning Successfully Recovered after Intravenous Fat Emulsion Therapy

Affiliations
  • 1Department of Emergency Medicine, College of Medicine, Soon Chun Hyang University Hospital, Bucheon, Korea. 43210@schmc.ac.kr

Abstract

Aconitum is a genus of various species of flowering plants that belongs to the Family Ranunculaceae. Most Aconitum sp. have extremely toxic alkaloid substances such as aconitine, mesaconitine and hypaconitine. Among these substances, aconitine can cause fatal cardiotoxicity by activating sodium channels followed by calcium channels in myocardial cells. Even though there have been various therapeutic plans suggested comprising antidotes based on diverse case reports and studies, there is no confirmatory treatment protocol for aconite poisoning. Here, we report an aconite poisoning patient who had refractory ventricular tachyarrhythmia that did not respond to intravenous amiodarone therapies even though they were sustained for over 2 hours, but showed successful recovery following intravenous fat emulsions (IFE) therapy.

Keyword

Aconitine; Aconitum; Antidotes; Intravenous fat emulsions

MeSH Terms

Aconitine
Aconitum*
Amiodarone
Antidotes
Calcium Channels
Cardiotoxicity
Clinical Protocols
Fat Emulsions, Intravenous
Flowers
Humans
Poisoning*
Ranunculaceae
Sodium Channels
Tachycardia
Aconitine
Amiodarone
Antidotes
Calcium Channels
Fat Emulsions, Intravenous
Sodium Channels
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2023 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr